Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 9, 2011, 7:13 PM MDT for Lincoln County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 7:13 PM MDT (01:13 UTC)
- Expired
- Jul 9, 2011, 8:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Riverton, WY
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 154 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 3520 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WWUS85 KRIW 100113
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT JUL 9 2011
WYZ024-027-100215-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-
713 PM MDT SAT JUL 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 815
PM MDT...
AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
COKEVILLE TO 10 MILES NORTH OF WOODRUFF...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
U.S. HWY 30/89 MILE MARKER 30 AND SAGE JUNCTION AROUND 735 PM MDT.
COKEVILLE UTAH LINE RD AROUND 740 PM MDT.
U.S. HWY 30 MILE MARKER 40 AND U.S. HWY 30/89 MILE MARKER 20 AROUND
745 PM MDT.
U.S. HWY 30/89 MILE MARKER 10...FOSSIL BUTTE NATIONAL MONUMENT AND
COKEVILLE AROUND 750 PM MDT.
ELKOL AROUND 755 PM MDT.
U.S. HWY 30 MILE MARKER 50...U.S. HWY 189 MILE MARKER 30 AND PINE
CREEK SKI AREA AROUND 800 PM MDT.
U.S. HWY 189 MILE MARKER 40 AND U.S. HWY 30 MILE MARKER 60 AROUND 805
PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4197 11106 4198 11104 4243 11106 4253 11074
4159 11017 4158 11106
TIME...MOT...LOC 0113Z 260DEG 35KT 4216 11153 4167 11117
$$
MEUNIERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:35 PM MDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 9, 2:35 PM MDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MDT SAT JUL 9 2011 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT SOUTHWEST FLOW ALOFT WILL PERSIST TONIGHT OVER WESTERN AND CENTRAL WYOMING AS THE SUBTROPICAL MOISTURE OVER THE SOUTHWEST U.S. MOVES NORTH AGAIN AND FILTERS INTO SOUTHERN AND WESTERN WYOMING AS HIGH PRESSURE BUILDS OVER THE EASTERN GREAT BASIN. SOME SHOWERS AND THUNDERSTORMS THAT DEVELOP THROUGH THIS EVENING OVER UTAH AND WESTERN COLORADO WILL MOVE NORTH THROUGH THE NIGHT AND MORNING HOURS INTO SOUTHERN WYOMING. THROUGH THE DAY SUNDAY...THE MOISTURE PLUME WILL SPREAD NORTH WITH INCREASING CHANCES OF CONVECTION INTO THE WESTERN MOUNTAINS AND CENTRAL AREAS. THIS SURGE NORTH WILL CONTINUE ON MONDAY SPREADING INTO NORTHERN AND EASTERN AREAS. SLIGHT WARMING WILL OCCUR THROUGH THE PERIOD. OVERALL MODELS IN GOOD AGREEMENT WITH THE TRANSITION OF THE UPPER AIR PATTERN. MAIN MODEL DIFFERENCES ARE IN THE LOCATION AND INTENSITY OF POTENTIAL PRECIPITATION AREAS. .LONG TERM...TUESDAY THROUGH SATURDAY EVEN THOUGH THE GFS REMAINS SLOWER EJECTING OUT THE SOUTHERN CANADA UPPER LOW...THE NET EFFECT IN OUR AREA LOOKS LIMITED AT THIS TIME. BOTH THE GFS AND THE ECMWF INDICATE THE MONSOONAL PLUME WILL BE OVER THE AREA TUESDAY AND WEDNESDAY WITH SCATTERED MOUNTAIN STORMS AND AT LEAST ISOLATED STORMS ACROSS THE LOWER ELEVATIONS. THURSDAY INTO FRIDAY...IT LOOKS LIKE THE PLUME WILL GET PUSHED SOUTHWARD SIMILAR TO TODAY WITH A DRY DAY OR TWO EXCEPT IN THE NORTHWEST WHERE THE SOUTHERN END OF THIS TROUGH MAY PROVIDE ENOUGH DYNAMICS FOR A FEW STORMS. EVEN THOUGH OUR FAR SOUTH HAS A DRY FORECAST THURSDAY AND FRIDAY...WE WILL NEED TO WATCH THIS PLUME CLOSELY AS I SUSPECT IT WILL BE CLOSE BY AND STORMS MAY NEED TO BE ADDED TO THE FORECAST FOR AT LEAST SWEETWATER COUNTY. THE UPPER HIGH THEN BEGINS TO EXPAND NORTH AND WEST NEXT WEEKEND LEADING TO AN INCREASING MONSOONAL PLUME AND THUNDERSTORM CHANCES. OVERALL TEMPERATURES WILL BE NEAR SEASONAL NORMALS WITH THURSDAY AND FRIDAY LOOKING LIKE THE WARMEST DAYS DUE TO LESS CLOUD COVER AND DRIER LOWER LEVELS. && .AVIATION... VFR CONDITIONS WILL PREVAIL. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL PUSH NORTH TO VCNTY KBPI-KLND-KCPR LINE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT AT THESE TERMINALS. LITTLE OR NO THUNDERSTORM ACTIVITY IS EXPECTED NORTH OF THIS LINE TONIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AT ALL TERMINALS AFTER 18Z. THUNDERSTORMS MAY CONTAIN SMALL HAIL AND STRONG GUSTY WINDS. && .FIRE WEATHER... WARM CONDITIONS WILL REMAIN OVER THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT...MAINLY OVER THE SOUTHERN THIRD OF THE STATE. SOME GUSTY WIND TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH STORMS. THESE SHOWERS WILL LINGER THROUGH THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON SUNDAY AS SUBTROPICAL MOISTURE INCREASES FROM THE SOUTH. SIMILAR THREATS OF GUSTY AND ERRATIC WIND AND SMALL HAIL WILL BE POSSIBLE IN STORM ACTIVITY. TEMPERATURES OVER THE NEXT COUPLE DAYS WILL REMAIN FAIRLY PERSISTENT...WITH SOME MINOR FLUCTUATION BETWEEN DAYS. GENERAL SOUTHWEST FLOW WILL BE FOUND OVER THE AREAS...WHICH WILL RESULT IN AN INCREASE IN SURFACE WIND IN THE AFTERNOONS...ESPECIALLY OVER FAVORED LOCATIONS. && .HYDROLOGY... SNOWMELT ASSOCIATED WITH WARM TEMPERATURES WILL CONTINUE OVER THE NEXT COUPLE OF DAYS...BUT MUCH OF THE SNOW BELOW 9800 FEET HAS MELTED. THIS WILL LEAVE RIVERS AND STREAMS ELEVATED...WITH SOME RIVERS AND STREAMS REMAINING AT NEAR BANKFULL CONDITIONS. THE WARM TEMPERATURES ARE EXPECTED TO RESULT IN RECORD WATER LEVELS ACROSS AREAS OF YELLOWSTONE NATIONAL PARK THIS WEEKEND...PRIMARILY OVER YELLOWSTONE RIVER AND YELLOWSTONE LAKE. RIVER LEVELS WILL SLOWLY RECEDE THROUGH MIDWEEK. FLOOD WARNING AND ADVISORY PRODUCTS WILL CONTAIN THE MOST UP TO DATE INFORMATION REGARDING CONTINUED FLOODING ACROSS CENTRAL AND WESTERN WYOMING. PLEASE CHECK THESE PRODUCTS TO FIND ADDITIONAL DETAILS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...ALLEN FIRE WEATHER...C.BAKER HYDROLOGY...C.BAKER
Hazardous weather outlook, Jul 9, 5:00 AM MDT, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUL 9 2011 WYZ001>020-022>030-101100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUL 9 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF SUBLETTE COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE PRESENT OVER THE SOUTHERN THIRD OF THE FORECAST AREA BEGINNING THIS AFTERNOON. THE PRIMARY THREATS ASSOCIATED WITH STORM ACTIVITY WILL BE FREQUENT LIGHTNING...GUSTY WIND AND SMALL HAIL. SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF THE SWIFT CREEK CANYON. ADDITIONALLY...THE YELLOWSTONE RIVER IN YELLOWSTONE NATIONAL PARK WILL REMAIN HIGH WITH NEAR RECORD FLOWS POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALL CREEKS AND RIVERS ACROSS WEST CENTRAL WYOMING SHOULD FALL BELOW FLOOD STAGES BY EARLY NEXT WEEK. WHILE RIVERS CONTINUE TO SLOWLY FALL...THEY WILL STILL RUN HIGH AND SWIFT THIS WEEKEND. OTHERWISE...THUNDERSTORMS WILL BE ON THE INCREASE LATE IN THE WEEKEND INTO EARLY NEXT WEEK WITH SCATTERED MOUNTAIN THUNDERSTORMS AND AT LEAST ISOLATED LOWER ELEVATION STORMS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL...GUSTY WIND AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 9, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT JUL 9 2011
WYZ024-027-100215-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-
713 PM MDT SAT JUL 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 815
PM MDT...
AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF
COKEVILLE TO 10 MILES NORTH OF WOODRUFF...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
U.S. HWY 30/89 MILE MARKER 30 AND SAGE JUNCTION AROUND 735 PM MDT.
COKEVILLE UTAH LINE RD AROUND 740 PM MDT.
U.S. HWY 30 MILE MARKER 40 AND U.S. HWY 30/89 MILE MARKER 20 AROUND
745 PM MDT.
U.S. HWY 30/89 MILE MARKER 10...FOSSIL BUTTE NATIONAL MONUMENT AND
COKEVILLE AROUND 750 PM MDT.
ELKOL AROUND 755 PM MDT.
U.S. HWY 30 MILE MARKER 50...U.S. HWY 189 MILE MARKER 30 AND PINE
CREEK SKI AREA AROUND 800 PM MDT.
U.S. HWY 189 MILE MARKER 40 AND U.S. HWY 30 MILE MARKER 60 AROUND 805
PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4197 11106 4198 11104 4243 11106 4253 11074
4159 11017 4158 11106
TIME...MOT...LOC 0113Z 260DEG 35KT 4216 11153 4167 11117
MEUNIERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:07 AM MDT | Areal Flood Advisory | RIW | Sublette | 24 hr |
| Jul 10, 10:29 AM MDT | Areal Flood Advisory | RIW | Sublette | 48 hr |
| Jul 10, 2:59 PM MDT | Special Weather Statement | RIW | Teton | 46 min |
| Jul 10, 3:17 PM MDT | Special Weather Statement | RIW | Sublette | 43 min |
| Jul 10, 3:20 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| Jul 10, 3:22 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 10, 3:26 PM MDT | Special Weather Statement | RIW | Teton | 49 min |
| Jul 10, 4:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 10, 4:05 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| Jul 10, 5:04 PM MDT | Special Weather Statement | RIW | Sweetwater | 41 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.